Posted by Cindylou on November 11, 2001, at 14:00:43
In reply to lamictal rash, posted by Roo on November 6, 2001, at 9:54:25
I may be responding too late, after you already have the information you need, but i had a similar type rash on my wrist after getting up to a mere 25 mg of Lamictal. I posted about this in another thread, so if you already read it, I apologize for the repeat ...
The rash on my wrist started out as a red patch with what looked like tiny blisters -- it was a half-moon shape about the size of a quarter. I waited a few days and it didn't go away, so I called my pdoc. She wasn't really concerned since it didn't cover my whole body, but still referred me to a dermatologist to be on the safe side.
I saw the dermatologist and he assured me the rash was not drug-related. He said it was dermatitis. (By the time I got to him it had been a week since I got the rash, and it was mostly just a raised red dry patch at this point.) He also said if I got the Lamictal rash I would know it because my whole body would be sunburned looking and swollen.
I am now up to 50 mg with no more rash problems.
My theory is that Lamictal is making my skin more sensitive ... I have never had "dermatitis" in my life. I think I got it from my watch band getting wet and rubbing on my skin -- but that has happened countless times in the past and I have never had a problem.
But as long as the experts aren't worried, I'm not either ... this Lamictal seems to be working ... (fingers crossed!)
Good luck and keep us posted on what happens --
> I've heard some of you say that occasionally when
> upping your dose of lamictal, you'll get a small
> rash, or sunburn like thing, and eventually it
> goes away, and you continue your lamictal with no
> problem. I just upped from 50 mg's to 62.5, and I
> got 1 small, and 1 nickel sized sunburn like blisters.
> I don't know whether to discontinue or just continue
> the med, watch closely and see what happens. This
> happened one other time, and it went away. I'm really
> opting on the side of not quitting unless it evolves
> into something serious b/c this med has been extremely
> helpful to me, and i've invested a lot of time in it
> by carefully titrating so slowly (after nearly 2 months
> I'm still at just over 50 mg's, that's how slow i'm
> going)...any opinions?